MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Lot Number 801158
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conjunctival burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because conjunctival burns typically: · do not result in life-threatening illness or injury, · do not result in permanent impairment of a body structure or a body function, · do not require hospitalization or prolongation of patient hospitalization, · do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
A patient burn incident after bleeding from a torn conjunctiva that occurred at (b)(6) was reported to iridex on (b)(6) 2024.The procedure was performed using the iridex micropulse p3 probe (mp3).Typically probes not serviced by iridex and are considered biohazardous once used.It is recommended to discard them post treatment on a patient.The incident reported a burn to the patient in the 4th quadrant of the eye after bleeding was observed from a torn conjunctiva.Three follow-up emails were sent to the customer requesting additional information regarding the reported patient burn; however, unclear response has been received.A follow up was done again on the unclear response, no feedback was received to prove more details on the event.In accordance with standard protocol, iridex will proceed with processing the complaint based on the information currently available.Ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.It is listed in the ifu for mp3 delivery device.Conjunctival burns are a specific type of ocular burn that can occur along with corneal burns, often due to chemical or thermal injury and are typically superficial, posing no long-term threat to the patient.Typically, these burns resolve within 24-48 hours post op without additional intervention.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.Also the fact that the burn was noticed on the 4th quadrant of the eye after a torn conjunctiva.Since there was no additional information shared by the customer on the reported injury, the findings remain uncertain whether iridex probe was responsible for the torn conjunctiva or it was a pre-existing condition that the patient had before treatment with iridex probes.Due to the lack of detailed information from the customer, it remains unclear whether if it was a pre-existing condition of the patient.Taking a proactive approach, iridex reviewed ifu guidance for scenarios where the mp3 probe might contribute to conjunctival tearing.The ifu advises: 1.Keep the probe tip and eye surface moist throughout the procedure.2.If the device snags on the conjunctiva, momentarily stop laser treatment, release the conjunctiva, reposition the device, and then resume treatment.No treatment parameters were provided to iridex hence no information on user settings are available for further conclusive determination regarding the reported patient injury.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23759449
Report Number2939365-2024-00031
Device Sequence Number18671248
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number801158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown